MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B2090-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production record and corrective and preventative actions (capa) were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that upon withdrawal of the dilatation catheter, resistance was noted, and force was applied.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 35/ armada 35ll global, ce, instructions for use (ifu), states: maintaining a vacuum in the balloon, withdraw the catheter.Note: gentle counterclockwise twisting motion of the balloon may ease withdrawal through the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as one unit.In this case, the physician did not follow the instructions for use.Instead of using gentle counterclockwise twisting motion to remove the device, force was applied which likely contributed to the reported separation.Based on the information received, the investigation determined that the reported balloon rupture, difficulty removing the device, and surgical intervention appear to be related to operational context; however, the reported separation appears to be related to use error/operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged and ruptured.In addition, the ruptured balloon material likely interacted with the introducer sheath during removal, resulting in the reported difficulty removing the device and upon further manipulation and applied force, the device ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 - medical device problem code: 2017 - excessive force.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the common femoral artery.After a stent was deployed, a 9x40mm armada 35 balloon dilatation catheter (bdc) was attempted to be used for post-dilatation; however, the balloon was noted to burst at 8atms and during withdrawal resistance was felt with the 6f introducer sheath after the bdc was fully deflated, subsequently causing the balloon and tip of the bdc to be torn off from the delivery system.Arteriotomy was performed and the balloon material and its tip were removed, and the artery was sutured with a vascular suture completing the procedure.There was no adverse patient sequela reported nor clinical delay.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21658082
Report Number2024168-2025-02950
Device Sequence Number8431384
Product Code LIT
UDI-Device Identifier08717648155475
UDI-Public(01)08717648155475(17)260630(10)30104G1
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberB2090-040
Device Catalogue NumberB2090-040
Device Lot Number30104G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale